Evidence map›Paper›PMID 38239535›Full record

ArticleCureus2023

Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) Syndrome Induced by Primary Anti-tubercular Medication: A Case Report.

Raymond Haward, Rachel Haward, Jv Pranav Sharma

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact, top 79% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 0 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 1 country.

Raymond HawardInternal Medicine, Vydehi Institute of Medical Sciences and Research Centre, Bangalore, IND.
Rachel HawardInternal Medicine, Kurunji Venkatramana Gowda (KVG) Medical College & Hospital, Sullia, IND.
Jv Pranav SharmaGeneral Surgery, Adesh Medical College and Hospital, Shahbad, IND.
Institute of Medical Sciences · INKVG Dental College & Hospital · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug reaction with eosinophilia and systemic syndrome (DRESS) is a life-threatening hypersensitivity reaction of the skin and visceral organs caused by exposure to certain drugs, often with a latency period of two to eight weeks. A 20-year-old man, previously diagnosed with pulmonary tuberculosis (TB) one month ago and receiving treatment with isoniazid, rifampicin, pyrazinamide, and ethambutol (HRZE regimen), presented with symptoms including a maculopapular rash, fever, elevated transaminase levels, an increased white blood cell count with eosinophilia, hepatomegaly, and lymphadenopathy. The patient experienced recovery upon cessation of drug use and was administered corticosteroids and supportive therapeutic interventions. Individuals diagnosed with pulmonary TB who are undergoing treatment with first-line anti-tubercular medications have a heightened susceptibility to DRESS. The timely identification and cessation of the offending agent can effectively mitigate mortality.

Indexed as

anti-tuberculosis therapycorticosteroidsdrug allergy recordingdrug reaction with eosinophilia and systemic symptoms (dress) syndromesevere eosinophiliasystemic toxicity

Identifiers

PMID38239535
PMCPMC10794811
OpenAlexW4389954252

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.